California, 2009

Strong Wind in California, July 18, 2009

July 18, 2009 · NWS PSR · 1 event in 1 county or zone

Dense blowing dust was reported in Brawley.

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Dense blowing dust was reported in Brawley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 18, 4:40 PM PST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 18, 4:40 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
540 PM MST SAT JUL 18 2009

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
THE CENTER OF STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER OR NEAR
ARIZONA DURING THE NEXT COUPLE OF DAYS...ENABLING TEMPERATURES TO
CLIMB TO NEAR-RECORD LEVELS THIS WEEKEND. THE HIGH PRESSURE AREA
WILL WEAKEN SLIGHTLY NEXT WEEK...BUT REMAIN OVER THE SOUTHWEST
UNITED STATES...SO EXPECT A CONTINUATION OF ABOVE NORMAL
TEMPERATURES. THERE WILL BE A LINGERING SLIGHT CHANCE OF MAINLY LATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS THIS WEEKEND INTO NEXT
WEEK...MAINLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA.

&&

.DISCUSSION...
SAT/RADAR TRENDS THIS AFTERNOON ARE SHOWING A GROWING AREA OF
THUNDERSTORMS OVER THE WESTERN HALF OF PIMA COUNTY...HEADING
WESTWARD TOWARD YUMA COUNTY. THIS AREA OF CONVECTION IS ASSOCIATED
WITH AN INVERTED /OR EASTERLY WAVE/ TROUGH...WITH THE AXIS AND BEST
UVV EXPECTED TO MOVE THROUGH NORTHERN BAJA THIS AFTERNOON AND
EVENING. DID A LAST MINUTE UPDATE TO INCREASE THE POPS OVER
SOUTHWEST MARICOPA COUNTY /ZONE 27/ AND YUMA COUNTY /ZONES 25 26/
AS THIS AREA OF THUNDERSTORMS CONTINUES TO MARCH WESTWARD. AHEAD OF
THE THUNDERSTORMS...THE OUTFLOW ASSOCIATED WITH STORMS OVER PIMA
HAVE PRODUCED KYUX ESTIMATED VELOCITIES ON THE ORDER OF 60+KTS
AROUND 3K AGL...WITH THE STRONG GUSTY WINDS LIKELY TO CAUSE AREAS OF
BLOWING DUST AND REDUCED VISIBILITY EVENTUALLY OVER MUCH OF YUMA
COUNTY. CLOSER TO THE GREATER PHOENIX AREA...STORMS OVER THE HIGHER
TERRAIN OF SOUTHERN GILA COUNTY ZONE 24 AND NORTHWEST PINAL ZONE 28
ARE SLOW TO GET GOING DUE TO DEBRIS CLOUDS OVER THE AREA. BUT
NEVERTHELESS... THERE REMAINS A 30% CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING HOURS. STEERING FLOW
BETWEEN 700-400MB REMAINS EASTERLY...SO ONCE WE GET STORMS GOING
OVER THE HIGHER TERRAIN TO THE EAST...COLLIDING OUTFLOW BOUNDARIES
ARE ONCE AGAIN POSSIBLE OVER THE GREATER PHOENIX AREA - IN OTHER
WORDS...STRONG GUSTY WINDS WITH AREAS OF BLOWING DUST. HOWEVER...THE
NECESSARY MOISTURE TO GET PHOENIX-CENTRIC STORMS REMAINS PRETTY
WEAK...WITH ESTIMATED MEAN LAYER MIXING RATIOS AT ONLY ABOUT 8-9
G/KG AND SURFACE DEW POINTS NEAR 50. SO...10 POPS FOR ZONE 23 LOOK
GOOD STILL...WITH AREAS OF BLOWING DUST MUCH MORE LIKELY. BEYOND
TONIGHT...THE PREVIOUS DISCUSSION REMAINS VALID...

PREVIOUS DISCUSSION STILL VALID...
SUN...SHORT-WAVE TROUGH MOVING THROUGH SOUTHERN CANADA WILL SHUNT
THE ANTICYCLONE SOUTH INTO EASTERN AZ...RESULTING IN MORE OF A
RETURN FLOW ACROSS THE CWA. GFS/ECMWF AT ODDS AS TO WHERE THE
AFTERNOON THUNDERSTORMS WILL BE CONCENTRATED. SEEMS THAT THE MOST
LIKELY SCENARIO WOULD BE ACROSS THE HIGHER TERRAIN ALONG THE
MOGOLLON RIM AND SE AZ...WITH LITTLE ADVECTION INTO THE LOWER
DESERTS. CONSEQUENTLY...POP GRID WILL BE STRONGLY CLIMO-BASED.
ALTHOUGH THICKNESSES DROP OFF A LITTLE BIT...TEMPS BELOW 800 MB
REMAIN QUITE WARM AND WILL BE RUN WITH MAXES ABOVE THE LATEST
GUIDANCE...AROUND 115 DEGREES IN PHOENIX.

EXTENDED...GFS/ECMWF IN AGREEMENT THAT SOME WEAKENING OF THE RIDGE
IS EXPECTED...THOUGH THEY DIVERGE WITH RESPECT ITS OVERALL STRENGTH.
ECMWF CONTINUES TO EXHIBIT ITS TYPICAL BIAS...INDICATING MOISTURE
WILL GRADUALLY WORK ITS WAY BACK INTO THE REGION AS THE HIGH BREAKS
DOWN...WHICH IS CERTAINLY A REASONABLE POSSIBILITY. OFFICIAL
FORECAST IS GENERALLY ON THE DRY SIDE WITH A SOUTHWESTERLY FLOW
FAVORING THE HIGHER TERRAIN EAST OF PHOENIX. CONFIDENCE IS HIGH THAT
TEMPERATURES WILL LIKELY REMAIN WELL ABOVE AVERAGE AT LEAST THROUGH
MIDWEEK. MODELS HINTING AT A RETURN TO EASTERLY FLOW BY LATE NEXT
WEEK...WHICH WOULD MEAN HIGHER RAIN CHANCES AND COOLER TEMPERATURES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...STRUGGLING
CONVECTION WELL TO THE NE OF KPHX...HANGING ALONG THE MOGOLLON RIM.
DO NOT EXPECT ANY SIGNIFICANT OUTFLOWS OUT OF THE E-NE THIS EVENING.
HOWEVER...SOME ISOLATED STORMS EAST AND SOUTH OF KPHX/KIWA EXPECTED
TO CREEP NORTHWARD WITH TIME...WITH DUSTY OUTFLOWS FAVORING THE
SOUTH AT BOTH SITES...GENERALLY GUSTING TO AROUND 30KT AT KIWA...
EVEN LESS AT KPHX. NOT OUT OF THE QUESTION TO HAVE STORMS CLOSE TO
THE AIRPORTS...BUT CONFIDENCE IS LOW TO INTRODUCE INTO TAFS AT THIS
TIME. STORM ACTIVITY DIMINISHES BY 07Z...MID UPPER LEVEL DEBRIS
CLOUDS AND EASTERLY FLOW PERSIST UNTIL AROUND 15Z SUNDAY...WINDS
BECOMING WESTERLY IN THE AFTERNOON AFTER 18Z.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY ACROSS THE SOUTHWEST AZ
DESERTS...EXPANDING INTO SOUTHEAST CA OVER THE NEXT SEVERAL HOURS.
ANTICIPATE SOME MID AND HIGH CLOUDS OVERNIGHT INTO SUNDAY MORNING...
BUT CONFIDENCE LOW TO INTRODUCE ANY STORM ACTIVITY INTO TAFS AT THIS
TIME. SOME GUSTY SOUTH-SOUTHEAST WINDS WILL AFFECT BOTH KIPL/KBLH
BETWEEN 01Z AND 04Z. AFTER THIS...FLOW BECOMES MORE SOUTHERLY...
INCREASING BY 14Z SUNDAY WITH GUSTS UP TO 25 KTS AT KBLH.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...MONDAY THROUGH WEDNESDAY...
MONSOON MOISTURE AND RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE
THIS PERIOD. NORMAL DAYTIME WIND REGIME CAN BE EXPECTED...EXCEPT
GUSTY SHIFTING THUNDERSTORM WINDS MAINLY OVER FIRE WEATHER ZONE 133
AND 132.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST SUNDAY FOR
     AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT SUNDAY FOR
     CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...WANEK/HIRSCH
AVIATION...MEYERS
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Jul 18, 4:46 AM PST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
546 AM MST SAT JUL 18 2009

AZZ021>023-026>028-191230-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
546 AM MST SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...MAINLY SOUTH
AND EAST OF PHOENIX. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH AND
BLOWING DUST.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. IT WOULD BE WISE TO
COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING
WHEN THE SUN AND HEAT ARE LESS INTENSE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL DECREASE OVER THE NEXT FEW
DAYS.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY. TEMPERATURES
MAY APPROACH RECORD LEVELS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ031>033-191230-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
546 AM MST SAT JUL 18 2009 /546 AM PDT SAT JUL 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH AND
BLOWING DUST.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. IT WOULD BE WISE TO
COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING
WHEN THE SUN AND HEAT ARE LESS INTENSE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL DECREASE OVER THE NEXT FEW
DAYS.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY. TEMPERATURES
MAY APPROACH RECORD LEVELS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-191230-
JOSHUA TREE NATIONAL PARK-
546 AM PDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH AND
BLOWING DUST.

ABOVE NORMAL TEMPERATURES ARE EXPECTED. IT WOULD BE WISE TO COMPLETE
AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING WHEN THE
SUN AND HEAT ARE LESS INTENSE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL DECREASE OVER THE NEXT FEW
DAYS.

THE HOT CONDITIONS WILL PERSIST THROUGH SUNDAY WITH TEMPERATURES
APPROACHING RECORD LEVELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-191230-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
546 AM MST SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...OCCASIONAL LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH.

ABOVE NORMAL TEMPERATURES ARE ALSO EXPECTED. IT WOULD BE WISE TO
COMPLETE AS MUCH OUTDOOR ACTIVITY AS POSSIBLE IN THE EARLY MORNING
WHEN THE SUN AND HEAT ARE LESS INTENSE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR THUNDERSTORMS WILL DECREASE OVER THE NEXT FEW
DAYS.

THE HOT CONDITIONS WILL PERSIST THROUGH SUNDAY WITH TEMPERATURES
APPROACHING RECORD LEVELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 18, 2:59 PM PST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST SAT JUL 18 2009

CAZ031-033-190100-
LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BLYTHE...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
359 PM PDT SAT JUL 18 2009

...GUSTY WINDS AND BLOWING DUST ACROSS IMPERIAL COUNTY THIS AFTERNOON...

STRONG GUSTY EAST WINDS...FROM 20 TO OVER 40 MPH...WILL OVERSPREAD
MUCH OF IMPERIAL COUNTY FROM 415 PM TO 530 PM THIS AFTERNOON. AREAS
OF BLOWING DUST AND SAND ARE LIKELY TO ACCOMPANY THE STRONG
WINDS...WHICH WILL LOWER VISIBILITIES TO BELOW ONE MILE AT TIMES.
SOME OF THE STRONGEST WINDS WILL FOCUS ACROSS THE SOUTHEAST PORTION
OF IMPERIAL COUNTY...FROM THE COMMUNITIES OF IMPERIAL AND EL CENTRO
SOUTHEASTWARD TOWARDS WINTERHAVEN. IN ADDITION...THE BLOWING SAND AND
DUST WILL AFFECT MOTORISTS ON INTERSTATE 8 EAST OF IMPERIAL.

MOTORISTS ACROSS IMPERIAL COUNTY THIS AFTERNOON...ESPECIALLY THOSE
ON INTERSTATE 8...SHOULD BE ALERT FOR GUSTY SHIFTING CROSSWINDS AND
SHARP REDUCTIONS IN VISIBILITY DUE TO BLOWING SAND AND DUST...AND
DRIVE WITH CAUTION. IT IS POSSIBLE THAT DUST STORM WARNINGS MAY NEED
TO BE ISSUED DEPENDING UPON THE MAGNITUDE OF BLOWING SAND AND DUST
THAT OCCURS WITH THE STRONG WINDS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

BRECKENRIDGE
Local storm report, Jul 18, 3:24 PM PST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
424 PM MST SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     DUST STORM       3 NW YUMA               32.71N 114.65W
07/18/2009                   YUMA               AZ   TRAINED SPOTTER

            VISIBILITY DOWN TO 200 YDS. GUSTS OF 40 TO 50 MPH.

&&

JROGERS
Local storm report, Jul 18, 3:44 PM PST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
444 PM MST SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     1 NW YUMA               32.69N 114.64W
07/18/2009                   YUMA               AZ   TRAINED SPOTTER

            LARGE TREE FELL ON HOUSE NEAR INTERSECTION OF S AVENUE B
            AND W 16TH ST.

&&

JROGERS
Local storm report, Jul 18, 4:53 PM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 N CASA GRANDE         33.01N 111.74W
07/18/2009  E0.25 INCH       PINAL              AZ   TRAINED SPOTTER

0537 PM     TSTM WND GST     4 NE CASA GRANDE        32.94N 111.69W
07/18/2009  E65 MPH          PINAL              AZ   TRAINED SPOTTER

            TWO POWER POLES DOWN NORTH OF INTERSECTION OF MCCARTNEY
            AND COX RDS.

&&

JROGERS
Local storm report, Jul 18, 5:58 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
658 PM MST SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     DUST STORM       5 N GUADALUPE           33.44N 111.95W
07/18/2009                   MARICOPA           AZ   NWS EMPLOYEE

            VISIBILITY UNDER ONE QUARTER OF A MILE AT WFO PHOENIX.

&&

JROGERS
Local storm report, Jul 18, 6:14 PM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
714 PM MST SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     DUST STORM       5 NNW GUADALUPE         33.43N 112.00W
07/18/2009                   MARICOPA           AZ   ASOS

            KPHX ASOS REPORTED ONE QUARTER MILE VISIBILITY IN DUST
            STORM.

&&

JROGERS

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Imperial County Except the Lower Colorado River Valley

When
July 18, 6:20 PM PST to 6:34 PM PST
Where
Imperial County Except the Lower Colorado River Valley forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$2,000
Reported by
Official NWS Observations

Imperial airport recorded wind gusts to 40 mph while a spotter reported a visibility down to 1/2 mile in blowing dust.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2009Every state in 2009This day in weather historyWarnings in California, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181208.